Hail, Campbell
- When
- June 24, 3:10 PM MST
- Where
- Campbell County, Wright
- Measured
- 0.88 in hail
- Reported by
- FIRE DEPT/RESCUE SQUAD
- Coordinates
- 43.717, -105.467
1 hail, 1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Rapid City, SD wrote its last area forecast discussion before the first event at Jun 24, 1:06 PM MST, 2 hours 4 minutes earlier.
AREA FORECAST DISCUSSION FOR WESTERN SD AND NORTHEASTERN WY
NATIONAL WEATHER SERVICE RAPID CITY SD
206 PM MDT FRI JUN 24 2005
.DISCUSSION...CURRENT SURFACE ANALYSIS SHOWS WEAK HIGH PRESSURE OVER
THE DAKOTAS AND WESTERN MONTANA WITH LOW PRESSURE CENTERS IN CENTRAL
WYOMING AND NORTHWESTERN KANSAS...WITH FRONTAL BOUNDARY EXTENDING
BETWEEN THE TWO LOWS AND NORTHEASTWARD INTO IOWA. SCATTERED SHOWERS
AND THUNDERSTORMS CURRENTLY OVER NW SOUTH DAKOTA MOVING TO THE
NORTHEAST. EXPECT THESE SHOWERS TO CONTINUE TO MOVE OUT OF THE AREA
AS NAM AND RUC HAVE BEST LIFT...ASSOCIATED WITH RIGHT ENTRANCE
REGION OF JET...MOVING EAST OF THE FORECAST AREA BY LATE THIS
AFTERNOON. THERMAL BOUNDARY EXTENDS FROM SOUTHEAST MONTANA THROUGH
THE NEBRASKA PANHANDLE DUE TO OUTFLOW FROM CONVECTION OVER
NORTHWESTERN SOUTH DAKOTA.
A FEW THUNDERSTORMS ARE JUST STARTING TO FIRE OFF THE
MOUNTAINOUS AREAS IN CENTRAL WYOMING. EXPECT THIS ACTIVITY TO
CONTINUE THIS AFTERNOON...AND SPREAD EASTWARD INTO THE FORECAST AREA
THIS EVENING. MODEL FORECAST SOUNDINGS SHOW ADEQUATE CAPE AND SHEAR
TO SUPPORT A FEW SUPERCELLS OVER NORTHEASTERN WYOMING. MAIN THREAT
FROM THESE STORMS WILL LARGE HAIL AND DAMAGING WINDS. AS STORMS
PROGRESS EASTWARD INTO SOUTH DAKOTA THIS EVENING...THEY WILL BECOME
ELEVATED DUE TO EXPANSIVE COLD POOL ALREADY IN PLACE FROM THIS
MORNINGS THUNDERSTORMS OVER NORTHWESTERN SOUTH DAKOTA. THUNDERSTORM
ACTIVITY WILL CONTINUE ACROSS MUCH OF THE AREA OVERNIGHT.
SOUTHWEST TO WESTERLY FLOW ALOFT WILL KEEP THE FORECAST AREA IN A
VERY ACTIVE PATTERN THROUGH THE WEEKEND. THERE WILL BE A DAILY
CHANCE OF SHOWERS AND THUNDERSTORMS THROUGH MONDAY...WITH
TEMPERATURES RUNNING SLIGHTLY ABOVE AVERAGE.
EXTENDED...THE GFS IS STILL THE MODEL OF CHOICE FOR THE MEDIUM RANGE
FORECASTS TODAY. THE HIGHLY AMPLIFIED WEST COAST H5 TROUGH IS STILL
FORECAST TO SYNC UP WITH A SHORT WAVE ROTATING OUT OF THE GLFAK LATE
MON AND THEN CROSS THE NRN PARTS OF THE CONTDVD LATE TUE OR ERY WED.
THIS SYSTEM WILL WARRANT A CONTINUATION OF A CHANCE OF SHOWERS AND
THUNDERSTORMS THROUGH THE EARLY TO MIDDLE PARTS OF NEXT WEEK.
&&
.AVIATION...THE RIGHT REAR ENTRANCE REGION OF A JET STREAK OVER
NORTH DAKOTA HAS MAINTAINED AN AREA OF MOSTLY LIGHT SHOWERS ACTIVITY
OVER NORTHWEST SOUTH DAKOTA THIS AFTERNOON. CIGS APPEAR TO BE ALL
VFR OR BETTER. THE NEXT PERIOD OF SCT TSRA ACTIVITY IS EXPECTED TO
START UP OVER NERN WY AND SWRN SD AS THE NEXT WEAK SHORT WAVE MOVES
INTO NORTHEAST WYOMING FROM THE SOUTHWEST. PARTIALLY IN RESPONSE TO
THIS SHORT WAVE MOVEMENT...THE SURFACE FRONT IS EXPECTED TO SWING
NORTHWARD OUT OF WRN NE INTO SWRN SD PROVIDING MORE INSTABILITY AND
A FOCUS FOR ORGANIZED CONVECTION LATER THIS EVENING.
&&
.UNR...WATCHES/WARNINGS/ADVISORIES...
SD...NONE.
WY...SEVERE THUNDERSTORM WATCH IN EFFECT FOR CAMPBELL...CROOK AND
WESTON COUNTIES THROUGH 9 PM MDT.
&&
RUDGE/CARPENTERHAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RAPID CITY SD 651 AM MDT FRI JUN 24 2005 SDZ001-002-012>014-024>032-041>044-046-047-049-072>074-WYZ054>058- 071-251300- BENNETT-BUTTE-CENTRAL BLACK HILLS-CUSTER CO PLAINS-FALL RIVER-HAAKON- HARDING-HERMOSA FOOT HILLS-JACKSON-MELLETTE-NORTHEASTERN CROOK- NORTHERN BLACK HILLS-NORTHERN CAMPBELL-NORTHERN FOOT HILLS- NORTHERN MEADE CO PLAINS-PENNINGTON CO PLAINS-PERKINS-RAPID CITY- SHANNON-SOUTHERN BLACK HILLS-SOUTHERN CAMPBELL-SOUTHERN FOOT HILLS- SOUTHERN MEADE CO PLAINS-STURGIS/PIEDMONT FOOT HILLS-TODD-TRIPP- WESTERN CROOK-WESTON-WYOMING BLACK HILLS-ZIEBACH- 651 AM MDT (751 AM CDT) FRI JUN 24 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN SOUTH DAKOTA AND NORTHEASTERN WYOMING. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING ACROSS NORTHEAST WYOMING...THE BLACK HILLS AREA...AND SOUTHERN SOUTH DAKOTA. THE PRIMARY THREATS FROM ANY SEVERE STORMS WILL BE LARGE HAIL AND WIND GUSTS EXCEEDING 60 MPH. A FRONTAL BOUNDARY...ACROSS NORTHERN NEBRASKA AND CENTRAL WYOMING THIS MORNING...WILL SLOWLY LIFT NORTHWARD INTO NORTHEAST WYOMING AND SOUTHERN SOUTH DAKOTA THIS AFTERNOON. AN UPPER LEVEL DISTURBANCE WILL MOVE INTO THE REGION THIS AFTERNOON. THE COMBINATION OF THE TWO FEATURES WILL HELP TO TRIGGER STORMS ACROSS NORTHEAST WYOMING AND THE BLACK HILLS EARLY THIS AFTERNOON...AND ACROSS PARTS OF SOUTHERN SOUTH DAKOTA BY EVENING WIND SHEAR AND INSTABILITY WILL BE SUFFICIENT FOR SEVERE THUNDERSTORMS TO DEVELOP ACROSS THESE AREAS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY AS THE FRONTAL BOUNDARY REMAINS NEARLY STATIONARY ACROSS THE AREA THIS WEEKEND...THERE WILL BE A SLIGHT RISK FOR SEVERE THUNDERSTORMS ACROSS NORTHEAST WYOMING AND WESTERN SOUTH DAKOTA ON SATURDAY AND SUNDAY. THE MAIN THREATS AGAIN WILL BE LARGE HAIL AND STRONG WIND GUSTS. CONTINUED CHANCES FOR THUNDERSTORMS CAN BE EXPECTED THROUGH THE FIRST PART OF NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TODAY.
The Rapid City radar (KUDX), 216 km away, was scanning. The volume nearest the first event began at 22:11 UTC.
1 hail, 1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Wyoming in 2005Every state in 2005This day in weather historyWarnings in Wyoming, June 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5455442, 5455443.